0
RESEARCH PAPERS

Dynamics of Symmetrizable Nonconservative Systems

[+] Author and Article Information
D. J. Inman

Department of Mechanical and Aerospace Engineering, State University of New York at Buffalo, Buffalo, NY 14260

C. L. Olsen

Department of Mathematics, State University of New York at Buffalo, Buffalo, NY 14260

J. Appl. Mech 55(1), 206-212 (Mar 01, 1988) (7 pages) doi:10.1115/1.3173632 History: Received June 30, 1986; Revised June 08, 1987; Online July 21, 2009

Abstract

This work examines a subclass of nonconservative and nonself-adjoint linear distributed parameter systems modeled by partial differential equations subject to various boundary conditions. It has been previously illustrated that certain nonself-adjoint operators arising in mechanics can be shown to be self-adjoint with respect to a particular self-adjoint operator. The work here extends and formalizes this approach to include systems with viscous damping. The extension presented here follows the lumped parameter case presented earlier and places emphasis on the existence of eigenfunctions for use in performing modal analysis.

Copyright © 1988 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In